Levothyroxine not agreeing with me: Hi everybody... - Thyroid UK

Thyroid UK

117,729 members136,526 posts

Levothyroxine not agreeing with me

Tiff35 profile image
Tiff35

Hi everybody,

I think I am in the minority but Levothyroxine does not agree with me. My GP has agreed to trial me without it to see what my levels are like and whether these symptoms do disappear. This hasn’t been taken lightly.

I have slowly weaned off the tablets over a period of a month and have been medication free for a week and all these symptoms so far have 80% gone. I feel like me again.

I will be taking an nhs TSH/ T4 blood test in 3 weeks to see what the levels are. I am feeling more lethargic which makes me think I need some sort of management as I know my thyroid condition won’t disappear.

Back story: As soon as I started on the lowest dose last September 25mcg within 3 days I had unusual symptoms of tingling, muscle pain weakness and ear ringing and every time I increased my dose these symptoms increased I was at 75mcg for the last 3 months and the nerve pains I had been feeling we’re awful. Shoulders, elbows wrists even deep groin back pain. The muscle twitches over my body just kept increasing. I also felt weird, almost wired as if I were experiencing hyper symptoms the anxiety feelings have been awful and an internal shaking which I can’t describe. I have never suffered with anxiety. When on 75mcg TSH reached 1 and T4 upper range.

At the beginning I went to several GPs at my practice and they did not believe my symptoms were related to the Levothyroxine medication.

As a result I read alot and took advice from you all and had tried supplementIng b12, good b complex, iron, magnesium, selenium (historical posts show how I have tried to get ranges up) I even went gluten free for 3 months. These symptoms still persisted but I admit I felt more energetic my body just didn’t!

My question is what should I do now! Do you think I should pay for a private full thyroid function blood test to see what my true unmedicated function is like? Would I be able to obtain an alternative medication (as GP will not prescribe anything else!)

I feel much more myself without the medication but I know if I need it I shouldn’t ignore it however those symptoms took away my quality of life. :-(

Any advice would be appreciated x

1 Reply
helvella profile image
helvellaAdministrator

This post has not received any replies on the forum in over a year. If you still need help, please do post again.

Adding a reply so that this post no longer shows as having no replies.

You may also like...